Lightning, Duval
- When
- June 2, 1:00 PM EST
- Where
- Duval County, Countywide
- Reported by
- NEWSPAPER
- Coordinates
- 30.335, -81.648 (the zone’s center; the record gives no point)
Caused several small brush fires.
4 lightning, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 2, 9:20 AM EST, 3 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1020 AM EDT SAT JUN 02 2001 LATEST ANALYSIS INDICATES THE FRONT ACROSS CENTRAL GEORGIA AND WEAKENING WHILE THE WV LOOP SHOWS UPPER SHORT WAVE TROUGH HAS M0VED OFFSHORE WITH DRIER AIR ALOFT WORKING ITS WAY OVER FA. SHOWERS ARE MOVING ONSHORE FROM THE BIG BEND TOWARDS LAKE BUTLER AREA. BREEZY IS WARRANTED FOR THIS AFTN WITH 25 KT WINDS AT 2KFT MIXING DOWN AND ALREADY BECOMING GUSTY ACROSS THE AREA. GREATEST INSTABILITY IS OVER N FLORIDA AND WILL INCLUDE DUVAL/NASSAU COUNTIES WITH THE SCATTERED SHOWERS AND KEEP ISOLATED OVER SE GA. MARINE...GRAYS REEF SHOWED SLIGHT DECREASE IN WINDS/SEAS THIS PAST HOUR WHILE SAUF1 IS PICKING UP. WILL CONTINUE SCEC THRU AFTN WITH SLOWLY SUBSIDING BY EVNG. .JAX... .FL...NONE. .GA...NONE. TRABERT
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-022200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1155 AM EDT SAT JUN 2 2001 SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE HEAT OF THE AFTERNOON OVER NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. THE PRIMARY THREAT OF ANY STORMS THAT FORM WILL BE LOCALLY HEAVY RAINFALL... FREQUENT LIGHTNING...GUSTY WIND TO 35 MPH AND POSSIBLY SMALL HAIL. THOSE PLANNING OUTDOOR ACTIVITIES SHOULD BE ALERT FOR CHANGING WEATHER CONDITIONS AND SEEK SHELTER IF THREATENING WEATHER APPROACHES. SEVERE WEATHER IS NOT EXPECTED TODAY AND SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. RAM
The Jacksonville radar (KJAX), 17 km away, was scanning. The volume nearest the first event began at 17:59 UTC.
4 lightning. Local standard time, as filed.
Caused several small brush fires.
Lightning struck house and hit a man inside. Home was located in the 1500 block of Sonoma Court.
Man was hit by lightning in home as he walked by an electrical appliance. Home was located in the 3900 block of Star Leaf Road.
Two men were hit by lightning while standing near a pickup truck when it was struck. The men were in the 1300 block of Palm Circle North.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255922, 5255919, 5255920, 5255921.